Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 411, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 5, 2012, 3:56 PM CDT for Obion County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 3:56 PM CDT (20:56 UTC)
- Expired
- Sep 5, 2012, 4:28 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Obion County, TN
The radar
The Paducah radar (KPAH), 72 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS54 KMEG 052056
SVRMEG
TNC131-052145-
/O.NEW.KMEG.SV.W.0411.120905T2056Z-120905T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OBION COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 445 PM CDT
* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAYTON...
OR 6 MILES WEST OF HICKMAN...AND MOVING EAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3651 8928 3651 8883 3648 8882 3641 8882
3640 8891 3641 8895 3638 8896 3647 8935
3651 8934 3652 8930
TIME...MOT...LOC 2056Z 284DEG 11KT 3654 8928
$$1 follow-up statement
562
WWUS54 KMEG 052128
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CDT WED SEP 5 2012
TNC131-052138-
/O.CAN.KMEG.SV.W.0411.000000T0000Z-120905T2145Z/
OBION TN-
428 PM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OBION COUNTY IS
CANCELLED...
AT 428 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3651 8928 3651 8883 3648 8882 3641 8882
3640 8891 3641 8895 3638 8896 3647 8935
3651 8934 3652 8930
TIME...MOT...LOC 2128Z 284DEG 11KT 3652 8916
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:04 PM CDT, 52 minutes earlier.
Area forecast discussion, Sep 5, 3:04 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT WED SEP 5 2012
.DISCUSSION...
SKIES ARE MOSTLY SUNNY THIS AFTERNOON ACROSS MUCH OF THE FORECAST
AREA WITH TEMPERATURES MAINLY IN THE MID TO UPPER 90S. HEAT INDEX
VALUES ARE CURRENTLY IN THE 105 TO 109 DEGREE RANGE AT THIS TIME.
SHOWERS AND THUNDERSTORMS HAVE INCREASED IN COVERAGE AND INTENSITY
OVER THE PAST HOUR OR SO. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL AS THE MAIN
THREATS. SEVERE THUNDERSTORM WATCH 621 IS NOW IN EFFECT UNTIL 10
PM FOR ROUGHLY THE NORTHERN HALF OF THE FORECAST AREA.
A WEAK SHORTWAVE TROUGH WILL PASS THROUGH THE REGION TONIGHT AND
WILL BE THE FOCUS FOR THE THUNDERSTORM ACTIVITY THAT DOES DEVELOP
THIS EVENING. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE EARLY EVENING HOURS OVER NORTHERN SECTIONS OF THE FORECAST
AREA.
HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION FOR THURSDAY AND
THURSDAY NIGHT BRINGING MAINLY DRY WEATHER TO THE FORECAST AREA.
AN ISOLATED THUNDERSTORM IS POSSIBLE BUT COVERAGE WILL BE VERY
SMALL. HEAT INDEX VALUES MAY APPROACH 105 DEGREES ON THURSDAY SO A
HEAT ADVISORY MAY BE ISSUED OVERNIGHT FOR THURSDAY.
A COLD FRONT WILL MOVE INTO THE FORECAST AREA ON FRIDAY. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND
MOVE ACROSS THE FORECAST AREA. A FEW THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL WOULD BE THE
MAIN THREATS. THUNDERSTORMS WILL CONTINUE INTO FRIDAY NIGHT AND
SATURDAY MORNING. THE FRONT SHOULD CLEAR OUT OF THE REGION BY
SATURDAY AFTERNOON BRINGING AN END TO THE THREAT OF THUNDERSTORMS.
BEHIND THE FRONT...COOLER AND DRIER AIR WILL MOVE INTO THE
FORECAST AREA. AS A RESULT...DRY WEATHER AND MUCH MORE PLEASANT
TEMPERATURES WILL BE FOUND ACROSS THE FORECAST AREA. OVERNIGHT
LOWS WILL DROP INTO THE MID TO UPPER 50S OVER MUCH OF THE FORECAST
AREA FOR SUNDAY...MONDAY AND TUESDAY. AFTERNOON HIGHS DURING THIS
PERIOD WILL BE IN THE LOW TO MID 80S. BY TUESDAY EVENING...HIGH
PRESSURE WILL BE EAST OF THE REGION ALLOWING SOUTH WINDS TO BRING
WARMER AND MORE HUMID AIR TO THE FORECAST AREA FOR NEXT WEDNESDAY.
ARS
&&
.AVIATION...
18Z TAF SET
CONFIDENCE IN TSRA DEVELOPMENT WANING AS LITTLE CU HAS DEVELOPED
OVER THE AREA THUS FAR. SMALL LINE OF CLOUDS EXIST OVER NW
ARKANSAS BUT THUS FAR NO TSRA DEVELOPMENT. WILL LEAVE VCTS WORDING
AT KMEM...KMKL...AND KJBR BUT WILL REMOVE MENTION OF TEMPOS.
STRATUS WILL MOVE INTO KTUP DURING THE EARLY MORNING HOURS SIMILAR
TO WHAT OCCUR THIS MORNING. PATCHY FOG MAY ALSO DEVELOP AT KMKL
REDUCING VSBYS. LIGHT AND VARIABLE WINDS GENERALLY EXPECTED
THROUGH THE PERIOD.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 97 78 94 / 30 10 10 40
MKL 72 95 71 92 / 40 10 10 30
JBR 74 96 73 91 / 20 10 10 40
TUP 74 95 73 95 / 30 10 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BENTON MS-CALHOUN-
CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CROCKETT-DYER-
FAYETTE-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Sep 5, 11:56 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1156 AM CDT WED SEP 5 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061900- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1156 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE ENTIRE MID- SOUTH. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING ACROSS MUCH OF THE MID SOUTH. ANY STORM THAT BECOMES SEVERE WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. HOT AND HUMID CONDITIONS WILL ALSO PREVAIL ACROSS MUCH OF THE MID SOUTH. A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY THROUGH SATURDAY. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS POTENTIAL SEVERE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE MID SOUTH THIS AFTERNOON AND EARLY EVENING AND AGAIN FRIDAY INTO SATURDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:53 AM CDT | Heat Advisory | MEG | Crockett, Dyer, Fayette, Hardeman, Haywood, Lake and 3 more | 14 hr |
| Sep 5, 7:20 AM CDT | Special Weather Statement | MEG | Obion | 25 min |
| Sep 5, 7:44 AM CDT | Special Weather Statement | MEG | Weakley | 31 min |
| Sep 5, 4:57 PM CDT | Special Weather Statement | MEG | Weakley | 18 min |
| Sep 5, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 30 min |
| Sep 5, 5:37 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 23 min |
| Sep 5, 6:00 PM CDT | Special Weather Statement | MEG | Gibson | 30 min |
| Sep 5, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 24 min |
| Sep 5, 6:10 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Obion, Weakley | 3 hr |
| Sep 5, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Gibson, Haywood, Henderson and 1 more | 29 min |
| Sep 5, 6:39 PM CDT | Flash Flood Warning | MEG | Carroll, Henry | 3 hr |
| Sep 5, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Hardin, Henderson, McNairy and 1 more | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.